News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Weekly stomach aches, diarrhea, and blood on toilet paper.


 knwlovesmdm - Mon Aug 06, 2007 2:50 pm

My husband is 25 and has been sick on and off for over a month. He gets extremely sick to his stomach and has diarrhea. This happens once a week or more and lasts at least two or three days. He is getting blood on his toilet paper and sometimes some in the toilet. Constipation hasn't been an issue at all just severe stomach aches and diarrhea. He has no past diagnoses or surgeries and is on no medications. We are trying to figure out what might be wrong and what we should do from here. Thank you for any help.
 Dr. Chan Lowe - Mon Aug 13, 2007 5:53 pm

User avatar Hi Knwlovesmdm,

I would suggest your husband see his doctor or a GI specialist. There are several possibilities. One such possibility is inflammatory bowel disease (such as Crohn's disease or Ulcerative Colitis). Parasitic infections may also be a cause.

Bacterial infections are less likely to cause recurrent symptoms but it is possible.

Your husband may need some further testing to determine what is going on.

Best wishes.
 knwlovesmdm - Mon Aug 13, 2007 8:37 pm

My husband went to urgent care because he was in so much pain. He is now having a bowel movement every few hours and it is 80% blood and 20% mucous. The ran some tests and just sent us home. I am worried that we should be doing something else. We couldn't get into a docotor's office until next tuesday.
 Dr. Chan Lowe - Wed Aug 15, 2007 1:00 am

User avatar If this continues I would recommend he return to the emergency room. Also, sometimes if you call your doctor and let them know it is urgent they can get you in sooner.

Rectal bleeding can cause significant blood loss in a short period of time. I would strongly recommend not letting this continue for too long before being reevaluated.

I hope all turns out well for you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here